Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Hydrogen Peroxide use in Ear
avatar
Bpatraw posted:
My wife complains of intense itching in her ears and has started using hydrogen peroxide in her ears every night.

She now tells me that the itching has increased. Should I tell her to stop using it and go to a doctor. (This is what I want her to do)

Is there anything I can tell her that is factual about stopping use and going to an ENT?

Bryan
Reply
 
avatar
Rod Moser, PA, PhD responded:
Ear canal itching can be due to infection, either bacterial, viral, or fungal. It can also be due to dryness of the skin lining of the ear canal from her constant use of hydrogen peroxide and the lack of a protective wax coating.

I agree with you. She should stop using the hydrogen peroxide since it can make the condition worse, and see a medical provider. Based on examination findings, the medical provider will be able to prescribe an appropriate treatment regime...and, guess what? The itching will stop.


Featuring Experts

Welcome to WebMD's Ear, Nose, and Throat Community — a site where members help each other. If you have an experience to share or would like ...More

Helpful Tips

Most People with a penicillin allergy can safely take cephalosporinsExpert
Medical providers have always been taught that if you are allergic to penicillin, you have a greater chance of also being allergic to a ... More
Was this Helpful?
30 of 61 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.